MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS INC MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep10 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The event occurred during breast biopsy procedure.After the tissues were collected, the sample cup was opened and a piece of plastic was found, which was not noticed during priming.The size of the foreign object was about 5 millimeters.The procedure was completed.There was no patient complication.To date, we have requested the return of the device to further evaluate any other potential root causes.
 
Event or Problem Description
According to the reporter, the event occurred during breast biopsy procedure.After the tissues were collected, the sample cup was opened and a piece of plastic was found, which was not noticed during priming.The size of the foreign object was about 5 millimeters.The procedure was completed.There was no patient complication.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Mep10 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.The event occurred during breast biopsy procedure.After the tissues were collected, the sample cup was opened and a piece of plastic was found, which was not noticed during priming.The size of the foreign object was about 5 millimeters.The procedure was completed.There was no patient complication.The device and foreign material were returned for investigation.Upon investigation: 1.The foreign material and subsurface skive of the mep10 probe cup were examined for compatibility.Investigation confirmed that the foreign object material was not equivalent to the mep10 probe cup and did not originate from it.2.The mep10 packaging material was also tested and examined for compatibility.Investigation confirmed that the foreign object material was not equivalent to the mep10 packaging sample and did not originate from it.3.The mep10 device was evaluated and there were no signs of damage or plastic shavings on the device.Based on the investigation findings there is no evidence that the foreign material came from the device involved in this incident and there is no conclusive evidence the foreign material came from our manufacturing site.A review of the complaint database was performed and there were no other complaints reported against this lot number.Although there is no evidence of serious injury and no evidence of device malfunction.This incident is being reported due to the the allegation of malfunction and inconclusive investigation results.
 
Additional Manufacturer Narrative
The initial report was submitted on 24-aug-2024.The purpose of this follow up report (follow-up #2) is to correct/clarify initial and follow up reports previously submitted.Corrections that should have been applied to initial report: d4 serial & lot number- the number documented under "serial number" should have documented under "lot number".Corrections that should have been applied to follow up #1: h2- missing follow up report type (device evaluation), and h3 should state "yes", "device evaluation anticipated, but not yet begun" removed.Since this was a follow-up, the report should have only contained new information in cells: b4, d9, g6, g8, h2, h3, h6 (updated investigation codes only), h10 with updated new information only.The corrections mentioned above are being submitted in this report (follow-up #2).

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
parque industrial, tijuana 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way fifth floor
cincinnati, OH 45241
MDR Report Key17613006
Report Number3008492462-2023-00010
Device Sequence Number7446183
Product Code KNW
UDI-Device Identifier10841911100888
UDI-Public(01)10841911100888(17)231025(10)F12142351D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/25/2023
Device Model NumberMEP10
Device Lot NumberF12142351D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer07/25/2023
07/25/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/28/2023
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown